Social Anxiety Support Forum banner

1 - 13 of 13 Posts

·
Banned
Joined
·
2 Posts
Discussion Starter #1
I have been off now of SSRI for some days. I feel a lot better.

I made me less anxious, definitely but I recognized that I got numb, indifferent and dumb.
I didnt feel anymore to socialize with other people, i was doing all fine by myself. I could spend days alone without feeling the need to see/call/message somebody.

Now that I am off the medication, I just recognized how much it did suppress in me, it changed my personality a whole lot. It wasn't the first time, I was on SSRI. I've been taking it on and off fore almost 3 Years now. And every cycle I do with SSRI, i realize more and more how it works in me, how it changes me. What it does the first one or two weeks, and later on in the long run. Often people say they dont feel any effect of SSRI, that is because they dont sense the changes, they are often small and subtle but there are definitely effects.

It feels really weird for me now being interested in stuff again, doing things that i was used to do but stopped doing while on SSRI because I didn't feel like it, or I didn't feel I need to. On SSRI I wouldn't share my thoughts here, or with any other people, i was doing fine and I didn't think of it.

I dont know if you can relate to this at all, after all everybody experience SSRI differently.
 

·
Registered
Joined
·
345 Posts
That's pretty much what happened to me, and it was the reason I went off Citalopram.
 

·
Registered
Joined
·
35 Posts
I was prescribed citalopram yesterday

I took one tablet and that is enough for me

Withing a few hours I could feel it trying to block parts of my brain, it felt like being drunk or hungover in a weird way and I couldnt sleep, and occasionally i'd get this pulse of negativity sweep over my mind

during the ngiht while i was awake found it really hard to connect thoughts together, just felt like it was trying to stop me from thinking

Really weird

I'd rather be depressed and myself than take this stuff and get some fake happiness from being in a haze all the time


Dr said it can take a few weeks to do its thing but does it really make things good or does it just make you numb to things? I think I'm better off trying to find me own way to make things better not relying on this
 

·
Registered
Joined
·
2,661 Posts
I was prescribed citalopram yesterday

I took one tablet and that is enough for me

Withing a few hours I could feel it trying to block parts of my brain, it felt like being drunk or hungover in a weird way and I couldnt sleep, and occasionally i'd get this pulse of negativity sweep over my mind

during the ngiht while i was awake found it really hard to connect thoughts together, just felt like it was trying to stop me from thinking

Really weird

I'd rather be depressed and myself than take this stuff and get some fake happiness from being in a haze all the time

Dr said it can take a few weeks to do its thing but does it really make things good or does it just make you numb to things? I think I'm better off trying to find me own way to make things better not relying on this
Don't judge SSRIs on the first 2 weeks -- those effects are basically the opposite to what you'll feel later on (in many ways).

Everyone has this bad opinion of SSRIs, but the better way is to combine one with a dopaminergic like bupropion, selegiline, etc. Then you get anxiety/depression relief AND greater motivation/sociability/pleasure. Or, SSRIs/SNRIs can be used together with mirtazapine to prevent most (if not all) of the side-effects. Every decent psychiatrist knows about these type of cocktails nowadays.

The theory that depression is a disorder of just serotonin and noradrenaline is completely wrong, as will be proven by the huge efficacy of the coming SNDRIs. Well, neurotransmitter reductionism is a bad way of thinking in general, but still.
 

·
Registered
Joined
·
5,337 Posts
The theory that depression is a disorder of just serotonin and noradrenaline is completely wrong, as will be proven by the huge efficacy of the coming SNDRIs. Well, neurotransmitter reductionism is a bad way of thinking in general, but still.
I agree, it will be interesting when the SNDRIs come out. Sometimes it seems as if somebody in high power has been blocking the production of more potent dopaminergic antidepressants for a long time. I'm not sure whether this is due to a supposed higher potential for addiction, or fears that it might cause psychosis in some people, or what. But I think the efficacy rate will be much higher once they're released.

An interesting article regarding; http://www.mcmanweb.com/dopamine.html
 

·
Registered
Joined
·
191 Posts
Don't judge SSRIs on the first 2 weeks -- those effects are basically the opposite to what you'll feel later on (in many ways).

Everyone has this bad opinion of SSRIs, but the better way is to combine one with a dopaminergic like bupropion, selegiline, etc. Then you get anxiety/depression relief AND greater motivation/sociability/pleasure. Or, SSRIs/SNRIs can be used together with mirtazapine to prevent most (if not all) of the side-effects. Every decent psychiatrist knows about these type of cocktails nowadays.

The theory that depression is a disorder of just serotonin and noradrenaline is completely wrong, as will be proven by the huge efficacy of the coming SNDRIs. Well, neurotransmitter reductionism is a bad way of thinking in general, but still.
Excellent post!

My experience: the first few doses of an SSRI give a very unpleasant feeling, but that's definitely NOT the true nature of the drug. I know, it seems paradoxical that you'd have to wait four weeks to reap the benefits, but that's definitely the case. I think anyone starting an SSRI should wait at least three weeks for discontinuing, unless the side effects are unbearable - e.g., impotency...the insomnia will usually go away.

My experience with a Celexa/Wellbutrin cocktail: This works GREAT! When I told my doctor I'd like to add Wellbutrin to the mix, he enthusiastically complied. And as euphoria mentioned, the Wellbutrin has greatly increased my mood and motivation, and also my libido, while the Celexa mitigates my social anxiety! I don't know why I don't hear more about people using SSRI's with Wellbutrin.
 

·
Registered
Joined
·
154,235 Posts
Yes, I do. In 2004-2005, I was still being diagnosed. I was put on Lexapro, and then Paxil when that did not work enough. I was up 50mg of Paxil a day. That was eventually decreased to 20mg, where I was for about three years until a few weeks ago.

My doc retired and left the place where I went. She gave me six months of medication, which would run out in August in hopes I could find a new doctor. Well, crunch time. I noticed I had 30 tablets left in mid-July, only one month's worth left and hadn't found a doctor - actually due to group and individual therapy, I was still improving! With Paxil, withdrawal is a huge issue, so I suddenly found myself in a quandry.

The two doctors I contacted said they could not see me until at least late August, which means my meds run out and withdrawal, you know the drill. I ended up halving my dosage - 10mg. That way (1) the effects of withdrawal, should I have them, are decreased and (2) I would have medication through mid-September instead of mid-August. ***Please don't try this - I do NOT recommend or endorse it!!!

Fortunately, I did find a doctor for med management, but it may be the second or third week of August before they can see me - I am on the cancellation list so I could get an opening before then.

At any rate, I noticed that while I do have a little more anxiety (like a 3 on the Richter scale), I am able to press through the nerves and get things done with motivation. I actually do feel a little more to the point where I have teared up a few times when my meds would suppress that. Imagine being able to cry?!?! It took a lot to get me to cry before and it would not last long - I mourned the loss of my father and at times felt like a zombie (why am I NOT crying?). It was probably best at the time because I literally took on a tsunami of responsbility and needed the anxiety suppression.
 

·
Registered
Joined
·
33 Posts
Unless you really have to be on them they're evil things. I'd never take them.

After a while tolerance gets huge and the withdrawals can be very, very nasty.
 

·
Registered
Joined
·
132 Posts
I KNOW! I was on paxil for 5 years and didn't feel like I wanted/needed anyone's company. When I went off of it and started taking wellbutrin I had horrible panic attacks and felt like I NEEDED people in a desperate sort of way. I also had rebound spells of endless crying for no reasons. SSRIs are good in desperate situations, but people need to be careful what they get themselves into.
 

·
:No Worries:
Joined
·
182 Posts
I was just moved up on Zoloft to 150mg yesterday. I feel a huge lack of motivation now, I pretty much have stopped most of my activities and kind of veg out at work all day. But I am not shocked, been on 15 different medications now and it was expected. If this ends up coming through to help with the GAD / SA I personally would rather be zoned out and calm. :D
 

·
blessed with lucky sevens
Joined
·
840 Posts
I took my last dosage of paroxetine 2 days ago hehehe . So soon i'll be feeling back to my usual which is good.

Screw ssri's.
 
1 - 13 of 13 Posts
Top